Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 10, 2016, 12:55 PM MDT for Lincoln County, Sublette County, Teton County, Wyoming. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 12:55 PM MDT (18:55 UTC)
- Expired
- Jul 10, 2016, 1:19 PM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, WY, Sublette County, WY, Teton County, WY
The radar
The Pocatello radar (KSFX), 159 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:01 PM MDT | HAIL 1 | 4 E Freedom, WY | NICKLE TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3562 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942
WUUS55 KRIW 101855
SVRRIW
WYC023-035-039-101945-
/O.NEW.KRIW.SV.W.0026.160710T1855Z-160710T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1255 PM MDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL TETON COUNTY IN WYOMING...
NORTHWESTERN SUBLETTE COUNTY IN WYOMING...
NORTHWESTERN LINCOLN COUNTY IN WYOMING...
* UNTIL 145 PM MDT
* AT 1254 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STEWART
PEAK...WHICH IS 11 MILES SOUTHEAST OF ALPINE...MOVING NORTHEAST AT
55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BONDURANT AROUND 120 PM MDT.
GRANITE FALLS HOT SPRINGS AROUND 125 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ETNA...THAYNE...CEDAR CREEK GOLF COURSE AND WOLF CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4284 11103 4313 11103 4354 11055 4318 10997
TIME...MOT...LOC 1854Z 235DEG 49KT 4306 11084
HAIL...1.00IN
WIND...60MPH
$$
BRAUN2 follow-up statements
262
WWUS55 KRIW 101903
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
103 PM MDT SUN JUL 10 2016
WYC023-035-039-101945-
/O.CON.KRIW.SV.W.0026.000000T0000Z-160710T1945Z/
TETON-SUBLETTE-LINCOLN-
103 PM MDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR SOUTH CENTRAL TETON...NORTHWESTERN SUBLETTE AND NORTHWESTERN
LINCOLN COUNTIES...
AT 102 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
STEWART PEAK...WHICH IS 15 MILES EAST OF ALPINE...MOVING NORTHEAST AT
55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BONDURANT AROUND 120 PM MDT.
GRANITE FALLS HOT SPRINGS AROUND 125 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ETNA...THAYNE...GRANITE CREEK CAMPGROUND...CEDAR CREEK GOLF COURSE
AND WOLF CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4284 11103 4313 11103 4354 11055 4318 10997
TIME...MOT...LOC 1902Z 235DEG 49KT 4313 11071
HAIL...1.00IN
WIND...60MPH
$$
BRAUN146
WWUS55 KRIW 101919
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
119 PM MDT SUN JUL 10 2016
WYC023-035-039-101928-
/O.CAN.KRIW.SV.W.0026.000000T0000Z-160710T1945Z/
TETON-SUBLETTE-LINCOLN-
119 PM MDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TETON...
NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4284 11103 4313 11103 4354 11055 4318 10997
TIME...MOT...LOC 1918Z 235DEG 49KT 4326 11045
$$
BRAUNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:15 AM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 10, 11:15 AM MDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1115 AM MDT SUN JUL 10 2016 .SHORT TERM...Sunday through Tuesday night A lot going on the next couple of days and not a lot of time to talk about it. There are still some thunderstorms in far northwestern Yellowstone Park riding a jet streak moving through the area. There are a few showers in the northwest as well but most of the state is dry at this point. With the complex nature of the weather, we will divide the discussion into west and east of the divide. West of the divide...Today looks like an active day as a cold front and upper level low approach the area. Showers will be on going much of the day, more numerous the further north you go. There will also be some thunderstorms are well. As for strength of the storms, with cooler temperatures expected the marginal risk looks overdone to us. It will also turn cooler this afternoon as the front passes. And this is when the real fun begins. Sharply cooler air will move in tonight and into Monday. At the same time, moisture will be around into tonight with wrap around moisture persisting into Monday morning as well. With 700 millibar temperatures falling to the minus 1 to minus 2 range by early Monday morning, snow, yes snow, could fall as low as 7500 to 8000 feet. As for accumulation, amounts would be under highlight levels. With the recent warm weather and warm ground temperatures, snow will have a very hard time sticking to roads and even the ground at lower elevations. However, out west there is a good chance that people will wake up to a fresh snow in the higher elevations. And appreciable accumulations would be above 9000 feet though with the highest well above pass level. In addition, any snow that falls a couple of hours after sunrise will struggle to stick with the strong July sun. Coverage should taper off in the afternoon as the low moves away to the east. The next concern is for cold temperatures later Monday night and Tuesday night. With a clear sky and a chilly air mass, there will be good radiational cooling conditions. Some of the western valleys will likely get close to or possibly below freezing. Otherwise, Tuesday looks mainly dry with a warming trend beginning. Any afternoon convection should be restricted to northern portions of Yellowstone Park and even here storms look to be few and far between. East of the Divide...In this area the concern shifts from cold to fire. As the cold front approaches...the pressure gradient will tighten and a southwest wind will increase. With full mixing today 700 millibar winds of 30 to 35 knots will be mixed to the surface. Temperatures will have a good variation across the area however. A place like Cody with more clouds and an earlier arrival of the front will see temperatures stuck in the 70s. Meanwhile, in Casper with almost a full day of sunshine and good downsloping flow will see a high temperature in the 90s once again. With relative humidity expected to fall into the single digits again for some areas, we will continue the Red Flag Warning for Natrona and Johnson Counties. However, most areas will have elevated fire danger. In addition, more thunderstorms will be possible, especially across the north. The GFS is doing it's usual thing of making the Bighorn range wetter than the Amazon rain forest so we removed POPS there and most areas before noon. There is the possibility of some stronger storms with hail and especially erratic downburst winds, but the best chance of strong to severe storms will be further east. The chance of thunderstorms will linger into the evening before the frontal passage and much cooler air moves across the area. Monday will be a cooler day and early fall like in many areas. Temperatures will be 10 to 20 degrees cooler than Sunday, with a greater contrast further east. There will still be a gusty west wind however. Fire danger should ease a bit though with the cooler temperatures. There will still be a chance of an isolated thunderstorm across the north however. And with the cooler air and low wet bulb zero temperatures, small hail will be the main threat. A warming trend should then begin on Tuesday as flow turns more to the southwest. As for the chance of thunderstorms, the models are split with the NAM dry and GFS having isolated storms across the north. For now, we have kept the forecast dry. .LONG TERM...Wednesday through Sunday Synopsis...An upper level disturbance will bring some showers and a few thunderstorms across the far north on Wednesday. Above normal temperatures return to the area Thursday through Sunday. Slight chance of thunderstorms will be confined mostly to the far north, or along and north of a stationary frontal boundary. The south will remain dry, breezy and warm with elevated fire danger as fuels continue to dry out. Discussion...ECMWF and GFS in better agreement on timing a shortwave moving across northern Wyoming in westerly flow on Wednesday. The shortwave is forecast to move into the NW late Tuesday night and along and east of the Bighorn Range by Wednesday afternoon. This timing would bring showers and a few thunderstorms across the far north mainly in the morning hours before maximum heating, with subsidence, drying prevailing int he afternoon. Both GFS and ECMWF now bring upper low south out of the Gulf of Alaska into the NW U.S. on Friday, but continue to show spread shearing low out across the northern Rockies. Sub-tropical ridge is expected to strengthen and expand across the southern/central plains into the central Rockies Saturday and Sunday, resulting building heights and backing flow. This should push NW upper low and associated shortwaves well to the north and west of the area. GFS is more aggressive bringing monsoonal moisture north across the southern border late Sunday. ECMWF shows basically a hot and dry SW flow over the weekend. Temperatures have been pushed to the warmer side of guidance with H7 temperatures of 15-18c expected over the area that generally translates to 90-96F around the 5Kft level. && .AVIATION.../18Z ISSUANCE/ West of the continental divide... VFR conditions will occur through 18z Monday for most terminal sites. Windy conditions will...however...occur today ahead of a cold front. This front will move into/through the west this afternoon. Scattered showers and isolated thunderstorms will be present over northwest WY as far south as Afton airport today into this evening. These storms may contain small hail and gusty erratic winds to 45 mph at times. Then scattered rain and high mountain snow showers tonight over the northwest mountains. Wind shear possible for many terminal sites tonight into Monday morning with the frontal passage. Occasional MVFR conditions will occur in the NW mountains with heavier showers/storms and then after 00z...with lower CIGS possible near the KJAC terminal Monday morning. East of the continental divide... VFR conditions will occur through 18z Monday for most terminal sites. Quite windy conditions today ahead of an approaching cold front. This front will move through the region from mid afternoon through early evening. In northern WY...scattered showers and storms will occur from 18z through 06z from east to west...then isolated showers across central and northern to northeast WY through 09z. These storms may contain small hail and gusty erratic winds to 45mph at times...especially across northern WY. Isolated to widely scattered rain and high mountain snow showers tonight over the northern mountains. Wind shear possible for many terminal sites tonight into Monday morning with the frontal passage. Occasional MVFR conditions will occur in the northern mountains with heavier showers/storms and then again after 02z...with lower CIGS possible behind the cold front. && .FIRE WEATHER... ...RED FLAG WARNING FOR NATRONA AND JOHNSON COUNTY THIS AFTERNOON... Today will be another warm day east of the divide. A cold front approaching from the west will bring a gusty southwest wind with gusts to 40 mph possible. This, combined with relative humidity falling to around 10 percent will bring another day of elevated to extreme fire danger east of the divide and across southern Wyoming. Isolated thunderstorms will be possible later in the afternoon and evening with erratic wind possible. In the west, showers will spread across the area today with some snow possible later tonight. Mixing and smoke dispersal will be generally be good to excellent outside of any rain.&& .RIW Watches/Warnings/Advisories... Red Flag Warning from noon today to 8 PM MDT this evening for WYZ280-281. && SHORT TERM...Hattings LONG TERM...AEM AVIATION...JB FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 10, 2:18 AM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 218 AM MDT SUN JUL 10 2016 WYZ001>020-022>030-110830- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 218 AM MDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FOR NATRONA AND JOHNSON COUNTIES FROM NOON UNTIL 8 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE DANGER FOR MANY AREAS EAST OF THE DIVIDE THIS AFTERNOON WITH EXTREME FIRE DANGER IN NATRONA AND JOHNSON COUNTIES. ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. SNOW POSSIBLE IN THE WESTERN MOUNTAINS LATER TONIGHT ABOVE 8000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY MORNING...SNOW POSSIBLE IN THE HIGHER ELEVATIONS OF THE WESTERN MOUNTAIN. MONDAY AND TUESDAY...ELEVATED FIRE WEATHER CONDITIONS CENTRAL AND SOUTH. WEDNESDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS ACROSS THE NORTH. DRY...WARM AND BREEZY CONDITIONS WILL BRING CONTINUED ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS. THANK YOU.
In the hours before
Special weather statement, Jul 10, 9:35 AM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 935 AM MDT SUN JUL 10 2016 WYZ001-002-012-013-101615- ABSAROKA MOUNTAINS-TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-YELLOWSTONE NATIONAL PARK- 935 AM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TETON AND SOUTH CENTRAL PARK COUNTIES UNTIL 1015 AM MDT... AT 934 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORAN JUNCTION...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BUFFALO VALLEY RANCH AROUND 945 AM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SIGNAL MOUNTAIN CAMPGROUND...JACKSON LAKE LODGE...TOGWOTEE MOUNTAIN LODGE...AND BUFFALO RANGER STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4370 11060 4386 11072 4425 11009 4393 10978 TIME...MOT...LOC 1534Z 238DEG 39KT 4382 11058 BRAUN
Special weather statement, Jul 10, 9:50 AM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 950 AM MDT SUN JUL 10 2016 WYZ001-002-012-013-101800- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...JACKSON 950 AM MDT SUN JUL 10 2016 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING AND MOVING THROUGH NORTHWEST WYOMING THIS MORNING AT 35 TO 45 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE GUSTY WINDS TO 45 MPH...HAIL TO THE SIZE OF NICKLES...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING.
Special weather statement, Jul 10, 11:34 AM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1134 AM MDT SUN JUL 10 2016 WYZ001-002-012-013-102000- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...JACKSON 1134 AM MDT SUN JUL 10 2016 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE MOVING THROUGH NORTHWEST WYOMING TODAY AT 35 TO 45 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE GUSTY WINDS TO 45 MPH...HAIL TO THE SIZE OF NICKLES...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. WYZ003-004-102000- CODY FOOTHILLS-NORTH BIG HORN BASIN- INCLUDING THE CITIES OF...CODY...MEETEETSE 1134 AM MDT SUN JUL 10 2016 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING AND MOVING THROUGH NORTHWEST WYOMING MOUNTAINS TODAY AT 35 TO 45 MPH. THESE SHOWERS AND STORMS WILL MOVE INTO THE FOOTHILLS AND NORTHERN BIGHORN THIS AFTERNOON. THE MAIN THREAT FROM THIS ACTIVITY WILL BE GUSTY WINDS TO 50 MPH...HAIL TO THE SIZE OF NICKLES...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING.
Special weather statement, Jul 10, 12:20 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1220 PM MDT SUN JUL 10 2016 WYZ003>007-101900- SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-CODY FOOTHILLS-NORTH BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- 1220 PM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHAKIE...NORTH CENTRAL HOT SPRINGS AND SOUTHERN BIG HORN COUNTIES UNTIL 100 PM MDT... AT 1220 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GOOSEBERRY CREEK...WHICH IS 15 MILES SOUTHEAST OF MEETEETSE... MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN WASHAKIE...NORTH CENTRAL HOT SPRINGS AND SOUTHERN BIG HORN COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BADLANDS OVERLOOK AND GRASS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4388 10870 4404 10880 4432 10825 4401 10799 TIME...MOT...LOC 1820Z 245DEG 31KT 4400 10866 BRAUN
Special weather statement, Jul 10, 12:38 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1238 PM MDT SUN JUL 10 2016 WYZ012-013-023>025-101915- SALT RIVER AND WYOMING RANGES-TETON AND GROS VENTRE MOUNTAINS-STAR VALLEY-UPPER GREEN RIVER BASIN FOOTHILLS-JACKSON HOLE- 1238 PM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TETON... NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES UNTIL 115 PM MDT... AT 1237 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FREEDOM...WHICH IS NEAR THAYNE...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... THAYNE AND FREEDOM AROUND 1240 PM MDT. STAR VALLEY RANCH AROUND 1245 PM MDT. STEWART PEAK AROUND 1250 PM MDT. BONDURANT AROUND 115 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CEDAR CREEK GOLF COURSE...WOLF CREEK CAMPGROUND AND ALPINE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4321 11105 4344 11082 4318 11033 4287 11104 TIME...MOT...LOC 1837Z 235DEG 49KT 4296 11111 BRAUN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:58 PM MDT | Special Weather Statement | RIW | Park | 32 min |
| Jul 9, 8:24 PM MDT | Special Weather Statement | RIW | Park | 51 min |
| Jul 9, 9:12 PM MDT | Special Weather Statement | RIW | Big Horn | 33 min |
| Jul 10, 9:35 AM MDT | Special Weather Statement | RIW | Teton | 40 min |
| Jul 10, 12:20 PM MDT | Special Weather Statement | RIW | Hot Springs | 40 min |
| Jul 10, 12:38 PM MDT | Special Weather Statement | RIW | 37 min | |
| Jul 10, 1:28 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 10, 3:06 PM MDT | Special Weather Statement | RIW | 24 min | |
| Jul 10, 3:21 PM MDT | Special Weather Statement | RIW | 24 min | |
| Jul 10, 3:31 PM MDT | Special Weather Statement | RIW | 29 min | |
| Jul 10, 4:52 PM MDT | Special Weather Statement | RIW | Teton | 38 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.